MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; QEW
Catalog Number CAT8XTORQ115KIT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in a stent previously placed in the superficial femoral artery (sfa) using an indigo system aspiration catheter 8 (cat8), a non-penumbra sheath, and a guidewire.The physician advanced the cat8 through the stent and initiated aspiration.After four passes, while retracting the cat8, the physician experienced resistance in the mid-section of the stent.Under fluoroscopy, the markerband was observed to have become dislodged and remained within the stent.A snare was advanced through the sheath, and the detached markerband was successfully retrieved from the stent.The procedure was completed using a new cat6 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 8 (cat8) confirmed that the markerband was detached from the catheter and that the distal tip of the cat8 was damaged.Operation within the stent may have contributed to the damage to the distal tip of the cat8 and contributed to the markerband becoming detached.Further evaluation revealed kinks on the catheter shaft.This damage was incidental to the complaint and may have occurred during packaging of the device for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT 8 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25192259
Report Number3005168196-2026-00167
Device Sequence Number10088371
Product Code QEW
UDI-Device Identifier00815948022324
UDI-Public00815948022324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2026
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberH00003087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown